Saturday, September 24, 2011

Tell me more!

This morning I was bouncing around the internet looking for worthy blog topics and came across a tiny article which doesn't tell me enough.... (Do you think I come up with this stuff by myself? I always have to search for ideas. Sometimes I find things to write about and then forget about them before I start writing but today I went straight from the article to my blog before my brain loses the content I want to write about and here I am.)

First I found this TINY article that tells me that the FDA has approved a drug to treat bone loss in cancer patients - specifically women who are being treated with an aromatase inhibitor after breast cancer and men with non-metastatic prostate cancer receiving hormone therapy. Obviously I am not in the second group but the first. And I am having bone loss issues. I will talk to my doctor about this one after my next bone scan in the spring. Basically my bone density is down and in addition to being on an AI, I have a strong family history of osteoporosis. I have already talked to my doctor about next steps in bone density if it continues to go down.

But I digress this tiny article didn't not tell me enough and it referred me to the Prolia website which tells me nothing but offers a lot of scary side effects. So I did a little more research with Dr. Google which led me to a little more information on WebMD that tells me it is an injection every six months and has common side effects of low blood calcium, joint pain, and back pain, in case I didn't have enough of those already. But that is always another tiny article. I need to talk to my oncologist to get the real information.

3 comments:

Debbi said...

Just what ch need...Back and joint pain too.
I had spinal fusion done and am worried what this is going to do to my back and bones too :(
Debbi

wanderinglinda said...

Thanks for posting this. I just started on an AI and my doctor gave me a Zometa infusion that knocked me on my butt for a few days. Maybe this will be a better answer. I don't like the extra pain part though, I seem to be one of those that gets every bad side effect from my meds. My back had been killing me for a few weeks now - AI? Zometa? Cancer? All Three?

Megan S. said...

Why does every decent sounding medicine/treatment always come with ridiculous side effects. Sometimes I laugh at all of the commercials on tv, most list the worst side effects you could think of!